Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

GGT test showed 103 U/L. What does this mean?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13066 Questions

default
Posted on Mon, 10 Dec 2012 in X-ray, Lab tests and Scans
Question: Hi, I am from Chile and very worry about the result of my g.glutamil transferasa test, I have 103 U/L

Thanks in advance for your information
XXXXXXX
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
GGT is a liver enzyme and in females the normal range is 0 - 45 U/L. GGT blood levels may be elevated due to liver disease, hepatitis, gallstones, diabetes, pancreatic disease, kidney failure, alcohol misuse, certain prescription drugs, certain herbs and supplements or taking very high amounts of supplements.
As far as I am concerned with reviewing these results I am not concerned that anything worrisome is going on as there is only mild rise in the enzyme levels.
What is important in your case is to follow the trend over time of your liver enzymes. If there is a trend in a direction which continues to increase overtime then a investigation can be done regarding that. If this somehow does happen your doctor will do an ultrasound scan or perhaps a referral to a gastroenterologist. Right now it is very premature to even worry about this.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Lab Tests
Medical Topics

Recent questions on  Liver

doctor1 MD

i have burning cramps in my feet which prevents me walking. I get shooting pains in my arms and sudden swelling with red blotchy skin of my hands that comes and goes. I feel tired and run down and often find I can t continue after mid/late afternoon so I have to rest. My memory is shockingly bad and I m female age 45. My Iron levels are usually in the high range of normal and a few weeks ago it was alarmingly high but has returned to my normal . There were some liver enzymes detected in my last 2 blood tests and I am waiting for an ultra sound scan of my liver.

doctor1 MD

Hi Doctor, i have a pain in my right side of my abdomen, exactly on the place where liver is located. it started when i was in hospital treating for malaria, pneumonia and typhoid fever. the examination result for these diseases in different hospitals was different. but i took all the prescribed drugs. When I check i check my liver except there was enlargement of liver and spleen, they called Hepatosplenomegaly they told me that the size and function of the liver is fine. but still the pain after a year and half is continuing. sometimes it is low and other time very strong which i feel it very well when i asleep by that side. plus i have disc prostitution case which is not treated. So, my question is do you think that the problem is liver case or associated with the disc problem?

doctor1 MD

Earlier this year I noticed a dark brown mark on my scrotum which at first I thought was a bruise. It is painless and completely flat. Looks probably like a liver spot and is about 1cm wide when I stretch/flatten out the skin. If anything the mark has faded rather than gone darker. Could it just be a liver spot or freckle - i am quite a freckled person. I'm 35 years of age.

Thanks

doctor1 MD

hi im a 27 yr old male who recently started getting heart palpitations. I had blood tests done aswell as a 24 hour holter moniter test, im yet to recieve relsults on the holter moniter though my blood tests indicate that my liver enzymes are at 3.0 due to fatty cells is there anyway that high liver enzymes cause heart problems and if so what would i expect once all tests are in?

doctor1 MD

I HAVE TINGLING PAIN IN MY RIGHT SIDE BELOW THE RIB CAGE . BUT ONLY WHEN I SIT IT GOING COMPLETELY AWAY WHEN I LAY DOWN?

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which, objectively, include very low hematocrit of 32.9% and other low red blood cell counts. Primary Care...

doctor1 MD

Hi Doctor, I am xxxxxxx XXXXXXX from XXXXXXX Age 38 years. Last month i have got my LFT done where SGPT was 132 and SGOT was 82 because i consume liquor on a regular basis thats why got those test done; but all of sudden i realized that last week...